Hi, I have a rash around the groin area. It started as a small little red dot and after a week it is all red and becomes extremely itchy. Over a week period, the redness goes to a dark color and the flare up of the redness and itchiness starts over again. I can't seem to get this rash under control. Is there any type of internal medication that I can take to eliminate this condition. It is extremely frustrating. I have been to the clinic and all they supply me is a cream to help control the itchiness. Please help and any idea that can help me point in the right direction. Thanks!
It could be eczema, sweat dermatitis, allergic reactions or eczema.
You need to wash the areas several times with fresh water. Do not use any cosmetic products at the sites. Wear lose comfortable cotton clothes.
Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .
Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.
For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).
Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.
Let us know if you need any further information.
It would be advisable to consult a skin specialist for your symptoms and a proper clinical examination.
Let us know if you need any other information and post us on how you are doing.
Thanks for your advise. I play alot of sports so do you think it is "Jock Itch"? as it occurs every other month. I have tried all the over the counter anti-fungal creams and it doesn't seem to eliminate it. My doctor gave me some oral medication, apo-ketoconazole, and the rash disappeared for 6 months. It just reappeared and it is not as bad before, but I kinda had a feeling that it was going to reappear again as it starts with my groin area sweating and a small red dot appears that is extremely itchy. The following week it slightly disappears from red to dark brown. After that the rash breaks out with a vengence!
I am concerned that if I take the same oral medication that it will have a major on my liver as it apparently harsh on the liver. How many times do you think I can take this medicine before it become a problem with my liver or it is not worth the risk?
I think you should reconsult your doctor. The medication should not cause harm to your liver in the dose prescribed.
This could be balanitis too. Nothing can be said with surety without having a look at the lesions.
Balanitis is inflammation of the glans (glands) penis. Lack of aeration and irritation because of smegma and discharge surrounding the glans (glands) penis causes inflammation and edema.More common in uncircumcised males.
It is usually caused by poor hygiene in uncircumcised men. The inflammation can be due to infection, harsh soaps, or failure to properly rinse soap off while bathing.
One common organism associated with balanitis is a yeast known as Candida albicans. Balanitis may occur because of excessive growth of Candida, due to moisture and warmth under the foreskin.
It can be treated by applying Miconazole, an anti-fungal medication.Most cases of balanitis can be controlled with medicated creams and good hygiene.
Inflammation has many possible causes, including irritation by environmental substances, physical trauma, and infection by a wide variety of pathogens, including bacteria, virus, or fungus—each of which require a particular treatment.
Retract the foreskin daily and soak in warm water to clean penis and foreskin. Apply bacitracin (not Neosporin) for pediatric patients if bacterial infection is suspected.
Apply topical clotrimazole for adult men with probable candidal balanitis.
If the symptoms persist, you would need to consult your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.